Skip to content Skip to footer

Summer safety tips: Always carry NARCAN

Summer NARCAN

Summer is a time for fun, relaxation, and social gatherings. However, with the increase in events and activities, the risk of encountering fentanyl and other opioids also rises. Here are some essential summer safety tips to keep you and your loved ones safe:

1. Stay informed

Educate yourself about the dangers of fentanyl. This potent synthetic opioid is often mixed with other drugs, making it incredibly dangerous and unpredictable — and potentially deadly.

2. Recognize the signs of overdose

Knowing the symptoms of an opioid overdose can save lives. Common signs include slow or no breathing, blue or grayish skin, and unresponsiveness.

3. Always carry NARCAN

NARCAN, also known by the generic name naloxone, is a life-saving medication that can temporarily reverse the effects of an opioid overdose until help arrives. In fact, it’s the same medication used by emergency responders, but its use requires no training, and it can be carried in a bag or pocket. Here’s why you should always have it on hand:

  • Immediate response: NARCAN can quickly restore normal breathing in someone experiencing an overdose.
  • Easy to use: Available as a nasal spray, it’s simple to administer without medical training.
  • Widely available: You can get NARCAN at many pharmacies without a prescription.

4. Practice safe medication storage and disposal

Keep prescription medications secure and out of reach of others, especially during gatherings. Properly dispose of unused medications to prevent misuse. If you’re not sure how, go to Google Maps and search “drug disposal near me” or “medication disposal near me” to find your nearest drug disposal site. You can also type in your town on the Pennsylvania Department of Drug and Alcohol Programs take-back location finder.

5. Be prepared at events

Whether you’re attending a festival, concert, or party, plan ahead.

  • Use the buddy system: Stay with at least one other friend and look out for each other.
  • Have a designated driver: Ensure safe transportation if substances are involved.
  • Hydrate and rest: Summer heat can worsen the effects of drugs and alcohol.
  • Pack NARCAN: Keep the fentanyl-overdose medication easily accessible in your car, backpack or purse.

6. Know your resources

Familiarize yourself with local resources, including emergency contacts and support services, so you can act quickly if needed.

7. Spread awareness

Encourage others to learn about fentanyl and the importance of carrying NARCAN. Sharing knowledge can help create a safer community.

Safely enjoy your summer

Summer should be a time of joy and connection, but it’s crucial to stay vigilant about the risks associated with opioid use. Carrying NARCAN and following these safety tips can make a significant difference, avoid tragedy, and ensure everyone enjoys a safe and happy summer.

For more information on NARCAN and opioid overdose prevention, visit our naloxone page. Stay safe and spread the word!

Fight Fentanyl

Fentanyl Poisoning Stops Here.

Counties
Carbon, Monroe & Pike County © 2023. All Rights Reserved. Made in the wild by Kudu.